MAUDE Adverse Event Report: SPINESMITH HOLDINGS,LLC CERTIFIED THERMIRF+; RF GENERATOR

SPINESMITH HOLDINGS,LLC CERTIFIED THERMIRF+; RF GENERATOR
Model Number CERTIFIED THERMIRF+
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Discomfort (2330); Hyperresponsive to stimuli (4538)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Spinesmith representative reported that the account informed them that their rf+ thermismooth handpiece is heating up too quickly and causing (sparking and arching) when in contact with the patient and they are unable to do procedures.Spinesmith senior clinical specialist contacted the customer for more information.Specialist reported that after speaking with the practice, she explained that during the procedure, the probe to skin contact may be disrupted (for example if during the procedure the probe was lifted form the skin surface or if there is hair/debris in the way of the contact surface of the electrode), a sensation can occur that feels like pulling/tightening on the skin or a shock.Specialist did request the return of the electrode used for evaluation.Continued conversation with office staff verified that while performing the procedure with the thermismooth handpiece, there was no visual "sparking" or "arching" observed rather that the patient described discomfort as a "pulling" or "tight" sensation was occuring.No injuries were observed by the physician and they have since had no issues.Electrode will be returned for final evaluation.
 
Additional Manufacturer Narrative
Device not returned for evaluation as it is determined that it is not the culprit.Accessory electrode being returned for evaluation.

Brand Name
CERTIFIED THERMIRF+
Common Device Name
RF GENERATOR
Manufacturer (Section D)
SPINESMITH HOLDINGS,LLC
4719 south congress ave
austin TX 78745
Manufacturer Contact
chriselda martinez
4719 south congress ave
austin, TX 78745
5126376745
MDR Report Key18167239
Report Number3006404071-2023-00006
Device Sequence Number7215661
Product Code DWG
UDI-Device Identifier00817771029181
UDI-Public00817771029181
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K130689
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCERTIFIED THERMIRF+
Device Catalogue NumberTRF+ UPG
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date11/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
#2130AC GROUNDING PAD; RFE-10-D-G2 ELECTRODE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown